Medical questions & health advice by board certified doctors
"How can I improve my chances of conceiving ?"
I have been TTC for about 6 months and my doctor perscribed me Provera & Metformin to try to irregulate my period. I my period has been getting on track but i just bleed again with a heavy blackish blood a day short of my last menstral?
It sounds to me, based on what you were prescribed, that your doctor thinks you may have polycystic ovarian syndrome. This is a condition in which a hormonal imbalance in the body caused unpredictable and irregular ovulation from the ovaries, which makes it very difficult sometimes to conceive. Provera is a medication that is used to induce menstruation in those who are having very irregular periods. It will not actually help you conceive. Metformin, on the other hand, is often used in women with polycystic ovarian syndrome to try to normalize the periods and make it easier to conceive. If you have not had any luck, I would definitely suggest that you go back to see your OB GYN doctor for additional advice. In addition to metformin, sometimes taking a birth control pill for a few months can "reset" your ovaries and get them back on track. Additionally, there are other fertility medications that are used in women with polycystic ovaries when they fail to conceive with metformin. On the other hand, your doctor may just want to wait a bit, since you have only been trying for 6 months, and you may just need a bit more time. Either way, talk to your doctor!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.